utenti connessi FDA Issues Warning Over Viral Cooking Trend Deemed Incredibly Dangerous – CONSERVATIVES MAGA

FDA Issues Warning Over Viral Cooking Trend Deemed Incredibly Dangerous

SHARE

Ten years ago, it was planking. In 2018, it was Tide Pods. It seems as though every year, internet users manage to come up with a brand-new way to get famous on the internet, often involving serious risk of poisoning or other bodily harm. 

This year, the newest stupidly dangerous trend has gotten the FDA to issue a warning, telling social media users not to follow a TikTok trend in which users … cook chicken in NyQuil.

Yes, you read that right. “The Sleepy Chicken” challenge involves cooking chicken in NyQuil, the common cold and flu medicine, TMZ reports. In response to the trend taking off on social media, mainly TikTok, The FDA posted an article on its website as a warning to anyone who is considering taking on this “very unsafe” dare.

“A recent social media video challenge encourages people to cook chicken in NyQuil (acetaminophen, dextromethorphan, and doxylamine) or another similar OTC [over-the-counter] cough and cold medication, presumably to eat,” The article begins.

“The challenge sounds silly and unappetizing — and it is. But it could also be very unsafe. Boiling a medication can make it much more concentrated and change its properties in other ways. Even if you don’t eat the chicken, inhaling the medication’s vapors while cooking could cause high levels of the drugs to enter your body. It could also hurt your lungs. Put simply: Someone could take a dangerously high amount of the cough and cold medicine without even realizing it.”

The FDA cited previous challenges that have involved social media users taking over-the-counter drugs as part of internet challenges, emphasizing that it could cause other effects that would have lasting impact. 

“An earlier TikTok challenge urged people to take large doses of the allergy medicine diphenhydramine (sold OTC in many products, including some under the brand name Benadryl) to try to induce hallucinations,” they wrote. “Prompted by news reports of teenagers needing to go to the emergency room or, in some cases, dying after participating in this challenge and taking too much medication, the U.S. Food and Drug Administration warned the public about the danger of high doses of diphenhydramine.”

The FDA warns people not to use over-the-counter drugs in a way that is not prescribed for use, and to always check the drug facts label before using. 

“Social media challenge or not, it is important to use medications as intended,” the article reads. “For OTC drugs, you should always read the Drug Facts Label. The label tells you what the medicine is supposed to do, who should or shouldn’t take it, and how to use it. The Drug Facts Label uses simple language and an easy-to-read format to help people compare and select medicines and follow dosage instructions.”


SHARE